MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10552
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was received on 02/03/2023 reporting xray sponges had thread coming out of the sponges.They were falling apart.A supplier corrective action request (scar) was issued to the sponge supplier meixin medical.The sample has not been returned to deroyal for evaluation at this time.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Xray sponges had thread coming out of the sponges.They were falling apart.
 
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received reporting xray sponges had thread coming out of the sponges.They were falling apart.A supplier corrective action request (scar) was issued to the sponge supplier meixin medical.A picture of the sample was provided to deroyal for evaluation.The picture showed an issue with gauze instead of a sponge that was initially reported.The following root cause was determined by the supplier meixin medical: the picture shows that the blue xr filament is falling out from the gauze in whole.There is no debris of yarn attached to the xr filament, which indicates that the xr filament is not adhering to the gauze solidly enough.The xr filament will be heated, softened, and then pressed on to the gauze.Key factors that will affect the solidity of the adhering are the temperature and the pressure.The manufacture record of the complaint lot was reviewed, and it was found that the heating system of the folding machine malfunctioned once during production.Employees failed to remove the nonconforming products.There was no inventory or work in process on hand to evaluate.The following corrective and preventive actions have been taken by meixin medical: the folding machine shall be checked and maintained regularly as required.The folding machine shall be stopped and repaired immediately if any abnormalities or malfunctions occur.The products produced before and after the malfunction shall be isolated and inspected retroactively to avoid nonconforming products.The employees were retrained on how to properly identify nonconforming products.Production records were reviewed, and no issues were found.An inventory check of the gauze was made by deroyal, a total of 2000 of the 5-19928 gauze was inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC EXTREMITY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key16311729
Report Number3005011024-2023-00009
Device Sequence Number7049278
Product Code LRO
UDI-Device Identifier00749756363549
UDI-Public00749756363549
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10552
Device Catalogue Number89-10552
Device Lot Number58444940
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown